The twin non-commuting graph of a group

Abstract

In this paper, the twin non-commuting graph of the group G is introduced by partitioning the non-commuting graph vertices. This classification of the vertices based on special property, precisely being twin vertices property. We choose a vertex from each class as a representing vertex for the twin non-commuting graph. Moreover the adjacency of two vertices in twin non-commuting graph depends on the connectivity of them in the main non-commuting graph. We observe that the twin non-commuting graph of an AC-group is a complete graph. Moreover, some results about the metric dimension of the non-commuting graph is obtained. For instance, the metric dimension of the non-commuting graph is 3 if and only if it is associated with \(S_3,D_8,Q_8\).

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Abdollahi, A., Akbari, S., Maimani, H.R.: Non-commuting graph of a group. J. Algebra 298, 468–492 (2006)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Abdollahi, A., Jafarian Amiri, S.M., Mohammadi Hassanabadi, A.: Groups with specific number of centralizers. Houst. J. Math. 33, 43–57 (2007)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Ashrafi, A.R.: On finite groups with a given number of centralizers. Algebra Colloq. 7(2), 139–146 (2000)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Ashrafi, A.R.: Counting the centralizers of some finite groups. Korean J. Comput. Appl. Math. 7(1), 115–124 (2000)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Bagheri Gh., B., Jannesari, M., Omoomi, B.: Relations between metric dimension and domination number of graphs. arxiv:abs/1112.2326

  6. 6.

    Belcastro, S.M., Sherman, G.J.: Counting centralizers in finite groups. Math. Mag. 5, 111–114 (1994)

    MathSciNet  MATH  Google Scholar 

  7. 7.

    Bondy, J.A., Murty, J.S.R.: Graph Theory with Applications. Elsevier, Amsterdam (1977)

    Google Scholar 

  8. 8.

    Chartrand, G., Eroh, L., Johnson, M.A., Ollerman, O.R.: Resolvability in graphs and the metric dimension of a graph. Discrete Appl. Math. 105, 99–113 (2000)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Darafsheh, M.R.: Groups with the same non-commuting graph. Discrete Appl. Math. 157, 833–837 (2009)

    MathSciNet  Article  Google Scholar 

  10. 10.

    GAP: GAP-groups, algorithm and programming. http://www.gap-system.org. Accessed 7 Oct 2018

  11. 11.

    Godsil, C.: Algebric Graph Theory. Springer, New York (2001)

    Google Scholar 

  12. 12.

    Hekster, N.S.: On the structure of n-isoclinism classes of groups. J. Pure Appl. Algebra 40, 63–65 (1986)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Harary, F., Melter, R.A.: On metric dimension of a graph. Ars Comb. 2, 191–195 (1976)

    MATH  Google Scholar 

  14. 14.

    Hernando, C., Mora, M., Pelayo, I.M., Seara, C., Wood, D.R.: Extemal graph theory for metric dimension and diameter. Electron. J. Comb. 17, 1–28 (2010)

    MATH  Google Scholar 

  15. 15.

    Itô, N.: On finite groups with given conjugate types. II. Osaka J. Math. 7, 231–251 (1970)

    MathSciNet  MATH  Google Scholar 

  16. 16.

    Moghaddamfar, A.R., Shi, W.J., Zhou, W., Zokayi, A.R.: On noncommuting graph associated with a finite group. Sib. Math. J. 46(2), 325–332 (2005)

    Article  Google Scholar 

  17. 17.

    Robinson, D.J.S.: A Course in the Theory of Groups, Volume 80 of Graduate Texts in Mathematics, 2nd edn. Springer, New York (1996)

    Google Scholar 

  18. 18.

    Tolue, B.: The non-cenralizer of a finite group. Math. Rep. 17(3), 265–275 (2015)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Tolue, B., Erfanian, A.: Relative non-commuting graph of a finite group. J. Algebra Appl. 12, 1250157 (2013). https://doi.org/10.1142/S0219498812501575

    MathSciNet  Article  MATH  Google Scholar 

  20. 20.

    Yushmanov, S.V.: Estimate for the metric dimension of a graph in terms of the diameters and the number of vertices. Vestn. Mosk. Univ. Ser. I Mat. Mekh. 103, 69–70 (1987)

    MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Behnaz Tolue.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Tolue, B. The twin non-commuting graph of a group. Rend. Circ. Mat. Palermo, II. Ser 69, 591–599 (2020). https://doi.org/10.1007/s12215-019-00421-4

Download citation

Keywords

  • Non-commuting graph
  • Twin graph
  • Metric dimension

Mathematics Subject Classification

  • 05C25
  • MSC 20P05